Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 62, NWS Mobile, AL

May 29, 2010Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 29, 2010, 3:22 PM CDT for Clarke County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2010, 3:22 PM CDT (20:22 UTC)
Expired
May 29, 2010, 3:45 PM CDT
In force
23 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Clarke County, AL

The radar

The Mobile radar (KMOB), 131 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 11:57 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WUUS54 KMOB 292022
SVRMOB
ALC025-292045-
/O.NEW.KMOB.SV.W.0062.100529T2022Z-100529T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CDT SAT MAY 29 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 345 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS NEAR 60 MPH.  THIS STORM WAS 4 MILES NORTHEAST OF WINN...OR
  ABOUT 6 MILES WEST OF GROVE HILL...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINN...CHILTON AND OPINE THROUGH 345 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3196 8774 3163 8779 3159 8792 3176 8806
      3191 8810 3194 8805
TIME...MOT...LOC 2021Z 169DEG 14KT 3173 8788

$$
2 follow-up statements
447 
WWUS54 KMOB 292030
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CDT SAT MAY 29 2010

ALC025-292045-
/O.CON.KMOB.SV.W.0062.000000T0000Z-100529T2045Z/
CLARKE AL-
330 PM CDT SAT MAY 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT 
FOR CLARKE COUNTY...

AT 325 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING 
WINDS OVER 60 MPH.  THIS STORM WAS 2 MILES NORTHEAST OF WINN...OR  
ABOUT 7 MILES WEST OF GROVE HILL...MOVING NORTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHILTON BY 340 PM CDT...
  10 MILES SOUTH OF OPINE BY 345 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS
RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.


LAT...LON 3196 8774 3163 8779 3159 8792 3176 8806
      3191 8810 3194 8805
TIME...MOT...LOC 2027Z 168DEG 9KT 3174 8789

$$
823 
WWUS54 KMOB 292043
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
343 PM CDT SAT MAY 29 2010

ALC025-292051-
/O.EXP.KMOB.SV.W.0062.000000T0000Z-100529T2045Z/
CLARKE AL-
343 PM CDT SAT MAY 29 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARKE COUNTY WILL BE 
ALLOWED TO EXPIRE AT 345 PM CDT...

THE STORM NEAR WINN HAS WEAKENED...ALTHOUGH IT IS STILL LIKELY 
PRODUCING HAIL TO THE SIZE OF NICKELS...VERY HEAVY RAINS...FREQUENT 
LIGHTNING AND WIND GUSTS AROUND 40 MPH. THE STORM IS NEARLY 
STATIONARY AROUND THE WINN AREA OF CLARKE COUNTY.   

A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLARKE COUNTY UNTIL 630 
PM CDT FOR ONGOING HEAVY RAINS WITH THIS THUNDERSTORM.  

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT 
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA.  STAY TUNED FOR 
ADDITIONAL STATEMENTS AND SEVERE WEATHER WARNINGS FROM THE NATIONAL 
WEATHER SERVICE.

LAT...LON 3196 8774 3163 8779 3159 8792 3176 8806
      3191 8810 3194 8805
TIME...MOT...LOC 2041Z 168DEG 9KT 3177 8790

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:57 PM CDT, 25 minutes earlier.

Area forecast discussion, May 29, 2:57 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT SAT MAY 29 2010

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)SEVERE THUNDERSTORM
WATCHES CONTINUE UNTIL 7 PM FOR ALABAMA AND THE FLORIDA PANHANDLE
AND 8 PM FOR SOUTHEAST MISSISSIPPI. ISSUED SOME WARNINGS AND HAVE
HAD A FEW HAIL AND WIND DAMAGE REPORT. SUPPER LOW MEANDERS AROUND
THE AREA INTO SUNDAY EVENING THEN BEGINS TO WEAKEN AND LIFT OUT TO
THE NORTH DURING THE DAY SUNDAY...THE WEAK SURFACE LOW WILL CONTINUE
TO DRIFT WEST AS THE RIDGE BUILDS WEST ACROSS THE NORTH GULF.
SHOWERS AND THUNDERSTORMS WILL REMAIN ACTIVE...ESPECIALLY IN THE
HEAT OF THE LATE MORNING AND AFTERNOON...ALTHOUGH THINK THE SEVERE
THREAT WILL BE LOWER NEXT FEW DAYS AS TEMPERATURES WARM JUST A BIT
ALOFT AS THE LOW WEAKENS AND PULLS OUT. A LOW LEVEL MOIST FLOW AND A
WEAK UPPER TROUGH AXIS ACROSS THE FORECAST AREA SHOULD ENSURE
ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS ON TUESDAY.
TEMPERATURES SOMEWHAT DEPENDENT ON HOW SOON AND WHERE THE CONVECTION
DEVELOPS BUT GENERALLY BETWEEN 85 AND 90 DEGREES NEXT FEW
AFTERNOONS. /11

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)ATMOSPHERE REMAINS MOIST
WITH THE RIDGE AXIS ACROSS THE NORTHERN GULF AND WEAK RIPPLES IN THE
UPPER FLOW WEDNESDAY. RAIN CHANCE DROP OFF A BIT THE SECOND HALF OF
THE WEEK AS A SURFACE HIGH CENTER DEVELOPS TO THE SOUTHEAST AND
CLOSER TO THE AREA. MAINLY SEA BREEZE ACTIVITY THROUGH THE LONG
TERM. TEMPERATURES GENERALLY 70 TO 90.

&&

.MARINE...UPPER LOW CURRENTLY OVER MISS WILL MEANDER SOUTHWARD TO
NEAR THE NORTHERN GULF COAST TONIGHT...THEN HEAD EASTWARD...
WEAKENING AS IT GOES. RESULT IS A SYNOPTIC LIGHT AND VARIABLE
FLOW...BECOMING NORTHERLY OVER THE ENTIRE MARINE FA AS THE AXIS OF
ROTATION OF THE SURFACE WINDS SHIFTS EAST. BY MONDAY...THE UPPER LOW
HAS WEAKENED AND CONTINUES TO MOVE OFF...WITH SURFACE HIGH PRESSURE
OFF THE EASTERN SEABOARD REGAINING CONTROL. THIS WILL BRING A
SYNOPTIC ONSHORE FLOW TO THE AREA BY MONDAY NIGHT...LASTING THROUGH
MID WEEK.

/16

&&

.FIRE WEATHER...SOME AREAS  OF HEAVY RAIN OVER THE INTERIOR OF THE
PANHANDLE TODAY...WHICH SPREAD NORTHWEST AS MORE THUNDERSTORMS ARE
EXPECTED TO MOVE INTO SOUTHEAST MISSISSIPPI LATER TODAY. SHOULD BE
SIMILAR ON SUNDAY AND MAYBE AGAIN ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      68  85  69  86 /  30  60  20  60
PENSACOLA   71  85  72  86 /  40  50  30  50
DESTIN      73  83  73  84 /  40  50  30  50
EVERGREEN   67  86  68  86 /  40  70  30  70
WAYNESBORO  66  85  65  86 /  30  60  30  60
CAMDEN      66  85  67  85 /  40  60  40  60
CRESTVIEW   67  86  68  88 /  50  60  30  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 29, 5:52 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE MOBILE AL
552 AM CDT SAT MAY 29 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-301100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
552 AM CDT SAT MAY 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS MAY APPROACH OR EXCEED SEVERE LIMITS
BRINGING STRONG TO DAMAGING WINDS...SMALL HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS ACTIVITY WILL INCREASE THROUGH THE
DAY. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THE
MOMENT...THOUGH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
WEEKEND. SOME STORMS MAY AGAIN APPROACH SEVERE LIMITS BRINGING
STRONG GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 29, 12:20 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1220 PM CDT SAT MAY 29 2010

ALZ058-060-291800-
COVINGTON-CRENSHAW-
INCLUDING THE CITIES OF...ANDALUSIA AND LUVERNE...
1220 PM CDT SAT MAY 29 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COVINGTON AND CRENSHAW
COUNTIES...

AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 5 MILES EAST OF ROSE HILL TO 2
MILES NORTH OF CAROLINA...MOVING NORTH AT 15 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ANDALUSIA...ROSE HILL...HEATH...RIVER FALLS...DOZIER...BRANTLEY AND
GANTT THROUGH 100 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Local storm report, May 29, 12:47 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1247 PM CDT SAT MAY 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             LAUREL HILL             30.97N 86.46W
05/29/2010  E1.00 INCH       OKALOOSA           FL   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED BY SPOTTER TO NWS TAE.

&&

SAM
Special weather statement, May 29, 1:24 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
124 PM CDT SAT MAY 29 2010

FLZ003-291915-
INLAND SANTA ROSA-
124 PM CDT SAT MAY 29 2010

...A STRONG THUNDERSTORM WILL AFFECT SANTA ROSA COUNTY...

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BERRYDALE...MOVING NORTHEAST
AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BERRYDALE...MUNSON AND MCLELLAN THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Special weather statement, May 29, 1:46 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
146 PM CDT SAT MAY 29 2010

FLZ003-004-291915-
INLAND SANTA ROSA-COASTAL SANTA ROSA-
146 PM CDT SAT MAY 29 2010

...A STRONG THUNDERSTORM WILL AFFECT SANTA ROSA COUNTY...

AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF PACE...MOVING NORTHEAST AT 25
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MILTON NEAR WHITING FIELD AND ALLENTOWN THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Special weather statement, May 29, 2:06 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
206 PM CDT SAT MAY 29 2010

FLZ001>004-291930-
INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL ESCAMBIA-COASTAL SANTA
ROSA-
206 PM CDT SAT MAY 29 2010

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA
COUNTIES...

AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BARTH...MOVING NORTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CHUMUCKLA AND MCDAVID THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Special weather statement, May 29, 3:14 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
314 PM CDT SAT MAY 29 2010

ALZ053-292045-
CLARKE-
INCLUDING THE CITIES OF...GROVE HILL...
314 PM CDT SAT MAY 29 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARKE COUNTY...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 3 MILES NORTHEAST OF TALLAHATTA
SPRINGS TO 4 MILES SOUTHEAST OF WINN...MOVING NORTH AT 10 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND
AROUND...CHILTON...BASHI...WINN AND OPINE THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL TO THE SIZE OF
NICKELS...FREQUENT LIGHTNING...AND WIND GUSTS NEAR 50 MPH. WINDS
THIS STRONG COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED
LIGHTWEIGHT OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA. STAY TUNED IN THE EVENT A
SEVERE THUNDERSTORM WARNING BECOMES NECESSARY FOR YOUR AREA.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:34 AM CDTSevere Thunderstorm WarningMOBCovington41 min
May 29, 11:22 AM CDTSevere Thunderstorm WarningMOBCovington38 min
May 29, 1:43 PM CDTSevere Thunderstorm WarningMOBBaldwin32 min
May 29, 2:18 PM CDTSevere Thunderstorm WarningMOBClarke27 min
May 29, 2:20 PM CDTSevere Thunderstorm WarningMOBWilcox25 min
May 29, 2:43 PM CDTSevere Thunderstorm WarningMOBBaldwin32 min
May 29, 3:28 PM CDTSpecial Marine WarningMOB47 min
May 29, 3:34 PM CDTFlash Flood WarningMOBClarke105 min
May 29, 4:22 PM CDTSevere Thunderstorm WarningMOBWashington38 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.